NURSING CONTINUING EDUCATION

Proton Pump Inhibitor Therapy: References

 

Aggarwal, N. (2016). Drug-induced subacute cutaneous lupus erythematosus associated with proton pump inhinbitors. Drugs Real World Outcomes, 3 (2), 145-154. doi:10.1007/s40801-016-0067-4

Batchelor, R., Gilmartin, J.F., Kemp, W., Hopper, I., & Liew, D. (2017). Dementia, cognitive impairment, and proton pump inhibitor therapy: a systematic review. Journal of Gastroenterology and Hepatology,32 (8), 1426-1435.doi: 10.1111/jgh.13750

Boghossian, T.A., Rashid, F.J., Thompson, W., Welch, V., Moayyedi, P., Rojas-Fernandez, C.,… Farrell, B. (2017). Deprescribing versus continuation of chronic proton pump inhibitor use in adults.  Cochrane database of Systematic Reviews. doi:10.1002/14651858.CD011969.pub2

Cao, F., Chen, C.X.., Wang, M., Liao,H.R., Wang, M.X., Hua, S.Z., … Xu, Y.L. (2018). Updated meta-analysis of controlled observational studies: proton pump inhibitors and risk of Clostridium difficile infection. Journal of Hospital Infection, 98 (1), 4-13. doi:10.1016/j.jhn.2017.08.017 

Centers for Medicare and Medicaid Services. (2013). Proton pump inhibitors: Use in adults. Retrieved from https://www.cms.gov/Medicare-Medicaid-Coordination/Fraud-Prevention/Medicaid- Integrity-Education/Pharmacy-Education-Materials/Downloads/ppi-adult-factsheet.pdf 

Farrell, B., Pottie, K., Thompson, W., Boghossian, T., Pizzola, L., Rashid, F.J., …Moayyedi, P. (2017). Deprescribing proton pump inhibitors. Canadian Family Physician, 63. 354-364

Farrell, B., Richardson, L., Raman-Wilms, L., Launay, D., Alsabbagh, M.W., & Conklin, J. (2018). Self-efficacy for deprescribing: A survey for health care professionals using evidence-based deprescribing guidelines. Research in Social and Administrative Pharmacy, 14, 18-25.

Klatte, D.C.F., Gasparini, A., Xu, H., de Deco, P., Trevisan, M., Johansson, A.L.V., … Carrero, J.J. (2017). Association between proton pump inhibitor use and risk of progression of chronic kidney disease. Gastroenterology, 153 (3), 702-710. doi:10.1053/j.gastro.2017.05.046 

Freedberg, D.E., Kim, L.S., & Yang, Y. (2017). The risks and benefits of  long-term use of proton pump inhibitors: expert review and best  practice advice from the American gastroenterological association, Gastroenterology, 152 (4), 706-715.  doi:10.1053/j.gastro.2017.01.031 

Lam, J.R., Schneider, J.L., Qusenberry, C.P., & Corley, D.A. (2017). Proton pump inhibitor and histamine-2 receptor antagonist use and iron deficiency. Gastroenterology, 152 (4), 821-  829. doi: 10.1053/j.gastro.2016.11.023

Law, E.H., Badowski, M., Hung, Y.T., Weems, K., Sanchez, A., & Lee, T.A. (2017). Association between proton pump inhibitors and microscopic colitis. The Annals of  Pharmacotherapy, 51 (3), 253-263. doi: 10.1177/1060028016673859

McGilton, K.S., Shirin, V., Yeung, L., Chishtie, J., Commisso, E., Ploeg, J., … Puts, M. (2018). Identifying and understanding the health and social care needs of older adults with multiple chronic conditions and their caregivers: a scoping review. BMC Geriatrics, 18, 231. doi: 10.1186/s12877-018-0925-x

Naunton, M., Peterson, G.M., Deeks, L.S., Young, H., & Kosari, S. (2017). We have had a gutful: the need for deprescribing proton pump inhibitors. Journal of Clinical Pharmacology and Therapeutics, 43, 65-72. 

Pezeshkain, S. & Conway, S.E. (2018). Proton pump inhibitor use in older adults: long term risks and steps for deprescribing. The Consultant Pharmacist, 33 (9), 497-503.

Strand, D. S., Kim, D., & Peura, D. A. (2016). 25 Years of proton pump inhibitors: A comprehensive review. Gut and liver11(1), 27-37. 

Thompson, W., Black, C., Welch, V., Farrell, B., Bjerre, L.M., & Tugwell, P. (2018). Patient values and preferences surrounding proton pump inhibitor use: A scoping review. The  Patient, 11 (1), 17-28. doi: 10.1007/s40271-017-0258-4

U.S. Department of Health and Human Services. (2019). Social determinants of health.  Retrieved from https://www.healthypeople.gov/2020/topics- objectives/topic/social-determinants-of-health

U.S. Food and Drug Administration. (2011). FDA drug safety communication: Low magnesium levels can be associated with long-term use of proton pump inhibitor drugs (PPIs). [FDA Drug Safety Communication]. Retrieved from http://www.fda.gov/ Drugs/DrugSafety/ucm245011.htm

Vaezi, M.F., Yang, Y., & Howden, C.W. (2017). Complications of proton pump inhibitor therapy. Gastroenterology, 153 (1), 35-48. doi: 10.1053/j.gastro.2017.04.047

Walsh, K., Kwan, D., Marr, P., Papoushek, C., & Lyon, W.K. (2016). Deprescribing in a family health team: a study of chronic proton pump inhibitor use. Journal of Primary Health Care, 8 (2), 164-171.

Login to save progress or continue as guest